Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Stopped taking BP medicine. Getting electric shock feeling in chest and head. Cause and cure?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
i got a feeling like an electric shpock across my chest and into my head had quadruple by pass in 2004 was taken of my blood pressure tablet two weeks ago
Posted Tue, 19 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
The electric shock like feeling in your upper body is likely to be related to a benign cause like electrolyte imbalance.
Another possible cause is vitamin B complex deficiency.
You need to keep your body well hydrated with plenty of fresh fruit juices.
Regular intake of rejuvenating fluids might help. Apart from the sports drinks which contain glucose and electrolytes you must have enough water alongwith to avoid dehydration.
Taking vitamin B complex supplements and methylcobalamin supplements for at least two weeks regularly will help in reducing your problem.
I would recommend you to get your blood sugar levels checked and visit either a neurophysician or an orthopedic doctor for examination if this problem does not improve.
Your doctor mostly will give you a neurotonic like methylcobalamine tablets for a couple of months which will resolve your problem.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor